Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 9, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jan 21, 2012, 4:25 PM EST. It took effect at Jan 22, 2012, 7:00 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2012, 4:25 PM EST (21:25 UTC)
- In effect from
- Jan 22, 2012, 7:00 AM EST
- Expired
- Jan 23, 2012, 7:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
687 WHUS73 KIWX 212125 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 425 PM EST SAT JAN 21 2012 LMZ043-046-220530- /O.NEW.KIWX.SC.Y.0009.120122T1200Z-120124T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 425 PM EST SAT JAN 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO 4 AM EST TUESDAY. * WINDS: BECOMING SOUTHEAST AT 15 TO 25 KNOTS SUNDAY...INCREASING TO 30 KNOTS OUT OF THE WEST MONDAY WITH GUSTS TO 40 KNOT GALES POSSIBLE. * WAVES: 2 TO 4 FEET SUNDAY...BUILDING TO 8 TO 12 FEET LATE MONDAY AFTERNOON INTO MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
7 follow-up statements
861 WHUS73 KIWX 220257 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 957 PM EST SAT JAN 21 2012 LMZ043-046-221100- /O.CON.KIWX.SC.Y.0009.120122T1200Z-120124T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 957 PM EST SAT JAN 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO 4 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO 4 AM EST TUESDAY. * WINDS: BECOMING SOUTHEAST AT 15 TO 25 KNOTS SUNDAY... INCREASING TO 30 KNOTS OUT OF THE WEST MONDAY WITH GUSTS TO 40 KNOT GALES POSSIBLE. * WAVES: 2 TO 4 FEET SUNDAY...BUILDING TO 8 TO 12 FEET LATE MONDAY AFTERNOON INTO MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
367 WHUS73 KIWX 220941 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 441 AM EST SUN JAN 22 2012 LMZ043-046-221745- /O.EXT.KIWX.SC.Y.0009.120122T1200Z-120123T1200Z/ /O.NEW.KIWX.GL.A.0002.120123T1200Z-120124T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 441 AM EST SUN JAN 22 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST MONDAY. * WINDS: SOUTHEAST WINDS TO 25 KNOTS VEERING SOUTH TONIGHT. SOUTHWEST GALES TO 40 KNOTS MONDAY BECOMING WEST TO 35 KNOTS MONDAY NIGHT. * WAVES: WAVES 2 TO 4 FEET THROUGH TONIGHT... BUILDING TO 8 TO 12 FEET MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
190 WHUS73 KIWX 221531 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1031 AM EST SUN JAN 22 2012 LMZ043-046-222345- /O.NEW.KIWX.MF.Y.0001.120122T1531Z-120123T0300Z/ /O.CON.KIWX.SC.Y.0009.000000T0000Z-120123T1200Z/ /O.CON.KIWX.GL.A.0002.120123T1200Z-120124T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1031 AM EST SUN JAN 22 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. A GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING. * WINDS: SOUTHEAST WINDS TO 25 KNOTS VEERING SOUTH TONIGHT. SOUTHWEST GALES TO 40 KNOTS MONDAY BECOMING WEST TO 35 KNOTS MONDAY NIGHT. * WAVES: WAVES 2 TO 4 FEET THROUGH TONIGHT... BUILDING TO 8 TO 12 FEET MONDAY. * VISIBILITY: EXPECT DETERIORATING CONDITIONS INTO THIS AFTERNOON...WITH WIDESPREAD VISIBILITY LESS THAN ONE QUARTER MILE...AND AREAS NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO ONE QUARTER MILE OR LESS. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
700 WHUS73 KIWX 222107 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 407 PM EST SUN JAN 22 2012 LMZ043-046-230515- /O.CON.KIWX.MF.Y.0001.000000T0000Z-120123T0300Z/ /O.CON.KIWX.SC.Y.0009.000000T0000Z-120123T1200Z/ /O.UPG.KIWX.GL.A.0002.120123T1200Z-120124T1200Z/ /O.NEW.KIWX.GL.W.0006.120123T1200Z-120124T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 407 PM EST SUN JAN 22 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... ...GALE WARNING IN EFFECT FROM 7 AM MONDAY TO 5 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM MONDAY TO 5 AM EST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. * WINDS: SOUTHEAST TO 25 KNOTS BECOMING SOUTH TONIGHT. SOUTHWEST GALES TO 40 KNOTS MONDAY BECOMING WEST TO 35 KNOTS MONDAY NIGHT. * WAVES: WAVES 2 TO 4 FEET THROUGH TONIGHT... BUILDING TO 8 TO 12 FEET MONDAY. * VISIBILITY: EXPECT DETERIORATING CONDITIONS THROUGH THE REMAINDER OF THE AFTERNOON...WITH WIDESPREAD VISIBILITY LESS THAN ONE QUARTER MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO ONE QUARTER MILE OR LESS. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
133 WHUS73 KIWX 230300 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1000 PM EST SUN JAN 22 2012 LMZ043-046-231100- /O.EXT.KIWX.MF.Y.0001.000000T0000Z-120123T0700Z/ /O.CON.KIWX.SC.Y.0009.000000T0000Z-120123T1200Z/ /O.CON.KIWX.GL.W.0006.120123T1200Z-120124T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1000 PM EST SUN JAN 22 2012 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 2 AM EST MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM MONDAY TO 5 AM EST TUESDAY... THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL 2 AM EST MONDAY. A GALE WARNING REMAINS IN EFFECT FROM 7 AM MONDAY TO 5 AM EST TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. * WINDS: SOUTHEAST TO 25 KNOTS BECOMING SOUTH. SOUTHWEST GALES TO 40 KNOTS MONDAY BECOMING WEST TO 35 KNOTS MONDAY NIGHT. * WAVES: WAVES 2 TO 4 FEET THROUGH TONIGHT... BUILDING TO 8 TO 12 FEET MONDAY. * VISIBILITY: LESS THAN ONE QUARTER MILE AT TIMES THROUGH EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO ONE QUARTER MILE OR LESS. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
851 WHUS73 KIWX 230930 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 430 AM EST MON JAN 23 2012 LMZ043-046-231730- /O.CON.KIWX.SC.Y.0009.000000T0000Z-120123T1200Z/ /O.CON.KIWX.GL.W.0006.120123T1200Z-120124T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 430 AM EST MON JAN 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. * WINDS: SOUTH WIND TO 25 KNOTS VEERING TO SOUTHWEST GALES TO 40 KNOTS THIS MORNING AND TO WEST GALES TO 35 KNOTS TONIGHT. * WAVES: WAVES BUILDING TO 6 TO 10 FEET BY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
305 WHUS73 KIWX 231150 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 650 AM EST MON JAN 23 2012 LMZ043-046-232000- /O.EXP.KIWX.SC.Y.0009.000000T0000Z-120123T1200Z/ /O.CON.KIWX.GL.W.0006.120123T1200Z-120124T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 650 AM EST MON JAN 23 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING. A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY. * WINDS: SOUTHWEST GALES TO 40 KNOTS DEVELOPING THIS MORNING... VEERING WEST TO 35 KNOTS TONIGHT. * WAVES: WAVES BUILDING TO 6 TO 10 FEET BY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 21, 4:18 PM EST, 7 minutes earlier.
Area forecast discussion, Jan 21, 4:18 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
418 PM EST SAT JAN 21 2012
.SHORT TERM...
TONIGHT THROUGH MONDAY NIGHT
POTENT DIGGING MID LEVEL TROUGH ENTERING THE SW CONUS WILL SUPPORT
IMPRESSIVE CYCLOGENESIS IN THE PERIOD. LINGERING BAROCLINIC ZONE IN
PLACE ACROSS THE OH AND LOWER MISSISSIPPI WILL PROVIDE THE BREADING
GROUND FOR A QUICKLY DEEPENING SFC CYCLONE AS THE SW CONUS UPPER
TROUGH EJECTS NE ACROSS THE CONUS. IMPRESSIVE 100 KNOT PLUS MID
LEVEL JET STREAK WITH CYCLONIC CURVING TENDENCIES WILL AID IN LARGE
SCALE ASCENT AS THE LEFT EXIT REGION OF THE UPPER JET WILL COINCIDE
WITH THE SFC LOW. PREFERRED TO CONTINUE TO SIDE WITH THE CONSISTENT
ECMWF...WHICH NOW HAS THE SUPPORT OF THE GEM AND GFS /ALTHOUGH THE
GFS RETAINS ITS USUAL FAST BIAS. IMPRESSIVE LL THETA-E ADVECTION
WHICH WILL GET A HEAD START FROM A RELATIVELY UNDISTURBED GOMEX BL
GIVEN A LACK OF A SIG FRONTAL INTRUSION THERE. HENCE...A CONCERN FOR
LOCALLY HEAVY CONVECTIVE RAIN AND ROBUST CONVECTION CAPABLE OF
PRODUCING WIND DAMAGE REMAINS. ECMWF PROGS WOULD CERTAINLY SUPPORT
AN ENHANCED RISK OF SEVERE WEATHER GIVEN THE DEEPENING SFC CYCLONE
WITH AN IMPRESSIVE 20 MB RISE FALL COUPLET SUPPORTING ISALLOBARIC
WIND VECTORS IN LINE WITH DEEP LAYER LOW-MID LEVEL FLOW AND
PERPENDICULAR TO THE SFC COLD FRONT/MID LEVEL JET CORE IN EXCESS OF
90 KNOTS WITH THE NOSE OF THE JET IMPINGING ON THE SFC COLD
FRONT...CREATING A FAVORABLE ENVIRONMENT FOR QLCS THIN LINE DYNAMIC
JET FORCED SQUALL LINES/AND APPRECIABLE LL MOISTURE WITH H85 THETA-E
CONTINUED TO BE PROGGED IN EXCESS OF 320K...RATHER IMPRESSIVE FOR
JANUARY. HEAVY RAINFALL REMAINS A CONCERN. HOWEVER...GIVEN THE SFC
LOW TRACK NW OF THE REGION...THE LONGEST PERIOD OF DEEP ASCENT IN
THE ASSOCIATED DEFORMATION ZONE WILL OCCUR WELL NW OF THE REGION
WITH HEAVY STEADY RAIN/SNOW EXPECTED THERE. CONVECTIVE PRECIP WITH A
PERIOD OF WAA WILL SUPPORT A DECENT AMOUNT OF RAIN...WITH ONE HALF
INCH TO AN INCH POSSIBLE IN THE WESTERN THIRD ATTM...IN ADDITION TO
SNOW MELT.
INCREASING LL PRESSURE FALLS WILL SUPPORT VEERING LL PROFILES WITH A
TRICKY LOW TEMP FORECAST. WINDS IN THE SATURATED CLOUD LAYER ARE
EXPECTED TO VEER NE-E-SE THIS EVENING...WITH THE STRATUS DECK SOUTH
OF THE AREA EXPECTED TO EXPAND AND SHIFT BACK NORTH OVERNIGHT. HAVE
TRIED TO LIMIT STRONGEST T FALLS TO THE NORTH-NE ZONES...WITH RISING
TEMPS LATER TONIGHT. FLOW WILL INCREASE SUNDAY OUT OF THE
SE...WITH WAA ABOVE THE SATURATED LAYER LIKELY TO HOLD LOW CLOUDS
OVER THE AREA. IN ADDITION...TEMPS WILL RISE INTO THE 30S WITH SNOW
MELT LIKELY TO ACCENTUATE BL MOISTURE...COMBINING WITH SYNOPTIC
DEWPOINT RISES TO HELP SATURATE THE BL. THUS FOG AND EVENTUAL
DRIZZLE IS POSSIBLE BY LATE AFTERNOON...WITH LIKELY DENSE FOG
OVERNIGHT SUNDAY /IN AREAS/ AS ADVECTION FIELDS RAMP UP AND WARMING
CONTINUES. WAA SHOWERS WILL ARRIVE SUNDAY EVENING...WITH INCREASING
CHANCES FOR THUNDERSTORMS GIVEN INCREASING CONDITIONAL INSTABILITY.
H7-H3 LAYER ANALYSIS CONTINUES TO INDICATE AN INTACT EML WITH STEEP
MID LEVEL LAPSE RATES GIVEN STRONG LOW CENTERED WAA. H85 THETA-E
APPROACHES 325K BY LATE SUNDAY NIGHT...WITH SW INDICES
NEGATIVE...INDICATING A GOOD ENVIRONMENT FOR ELEVATED THUNDERSTORMS.
AS STATED ABOVE...THERE REMAINS A SMALL CONCERN FOR SEVERE WEATHER
GIVEN INDICATED H5 JETLET IN EXCESS OF 90 KNOTS...WHICH WOULD BE
CAPABLE OF SUPPORTING A QLCS JET DRIVEN THIN LINE. IN
ADDITION...A SLOWER TROUGH ARRIVAL PER NEGATIVE TROUGH TENDENCIES
WOULD SUPPORT A DELAY IN THERMAL RIDGE ARRIVAL. HOWEVER...STAUNCH
RISE FALL COUPLET WOULD SUPPORT AN ACCELERATING SFC COLD FRONT.
CAA WILL DOMINATE MONDAY/MON NIGHT WITH FALLING TEMPS IN THE DAYTIME
PERIOD. LINGERING LIGHT RAIN SHOWERS WILL BE
POSSIBLE...TRANSITIONING TO SNOW SHOWERS BY AFTERNOON.
&&
.LONG TERM...TUESDAY THROUGH SATURDAY
THE UPPER TROUGH RESPONSIBLE FOR SUNDAY NIGHT/MONDAY WEATHER WILL
LIFT NORTHWARD THROUGH THE NORTHERN GREAT LAKES AND SOUTHERN ONTARIO
MONDAY EVENTUALLY ALLOWING SHORT WAVE UPPER RIDGING TO BUILD INTO
THE REGION. A FEW LINGERING FLURRIES ARE POSSIBLE ACROSS SOUTHERN
LOWER MICHIGAN VERY EARLY THURSDAY BUT DECREASING CLOUDS ARE
EXPECTED AS BROAD SFC ANTICYCLONE OVERSPREADS THE REGION. SOME
MODERATION OF TEMPERATURES EXPECTED ON WEDNESDAY AS THIS HIGH SHIFTS
OFF TO THE EAST AND ACTIVE NORTHERN STREAM PATTERN CONTINUES.
DESPITE ACTIVE SHORT WAVE PATTERN ONLY VERY WEAK LOW LEVEL MOISTURE
POOLING IS EXPECTED ALONG ASSOCIATED LOW LEVEL TROUGH AXIS WITH THE
MORE AMPLIFIED OF THESE UPPER WAVES WEDNESDAY NIGHT. THIS SYSTEM
DOES NOT APPEAR TO BE POSE ANY SIGNIFICANT PRECIP THREAT AND HAVE
MAINTAINED SLIGHT CHANCE RAIN/SNOW MENTION WEDNESDAY NIGHT. DID
MAINTAIN THIS SLIGHT CHANCE RAIN/SNOW MENTION INTO THURSDAY WITH A
SLIGHT PREFERENCE TOWARD THE SLOWER ECMWF GIVEN AMPLITUDE OF THE
UPPER LEVEL WAVE AND RECENT MODEL BIASES.
12Z GFS/ECMWF ARE IN FAIRLY GOOD AGREEMENT IN TAKING NEXT STRONG
EASTERN PACIFIC SYSTEM INTO MANITOBA BY FRIDAY MORNING WITH GREAT
LAKES REGION IN PROGRESSIVE LOWER AMPLITUDE FLOW WITH WEAK EMBEDDED
SHORT WAVES. 18Z CR ALLBLEND DOES SUGGEST AN OVERALL LOWERING OF
POPS FOR THE THURSDAY NIGHT THROUGH SATURDAY PERIOD. OVERALL LACK OF
LARGE SCALE FORCING ACROSS THE GREAT LAKES REGION COMBINED WITH
CONTINUED MEAGER MOISTURE PROFILES SHOULD SUPPORT MAINLY DRY
CONDITIONS FOR THE LATTER PARTS OF THE PERIOD AND HAVE BOUGHT INTO
DRIER TREND SUGGESTING BY CR ALLBLEND. TEMPS SHOULD REMAIN SLIGHTLY
ABOVE NORMAL THROUGH THE PERIOD...ALTHOUGH TOWARD DAY 7 SOME GENERAL
CONSENSUS NOTED IN GFS/ECMWF OF MODEST SHOT OF COLD ADVECTION WITH
NEXT SFC TROUGH PASSAGE.
&&
.AVIATION.../18Z TAFS/
VFR CONDITIONS NORTH TO IFR/LOW END MVFR FAR SOUTH TO PREVAIL
THROUGH THIS EVENING. LAKE MODIFIED BL PER NE LL FLOW OFF
HURON/ERIE...WILL HOLD THE CLOUD DECK IN THE FAR SE GIVEN WAA ON
TOP OF THE SATURATED LAYER. VEERING LL WINDS/WAA ABOVE THE
SATURATED LAYER/AND DIURNAL COOLING WILL SUPPORT EXPANSION OF THE
LL STRATUS DECK OVERNIGHT...WITH DEVELOPING SE WINDS IN THE
SATURATED LAYER SUPPORTING EVENTUAL ADVECTION OF THIS STRATUS
LAYER BACK NORTH ACROSS THE FA. DEVELOPING DEEP LOW PRESSURE ON
SUNDAY WILL SUPPORT STRONG LL POSITIVE THETA-E ADV INTO THE FA
WITH DETERIORATING CONDITIONS THROUGH SUNDAY EVENING AS THE BL
SATURATES PER WAA/MELTING SNOW/AND SIG LL DEWPOINT RISES. EXPECT
IFR TO LIFR CONDITIONS BY AFTERNOON/EVENING SW HALF.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 7 AM SUNDAY TO 4 AM EST TUESDAY FOR
LMZ043-046.
&&
SHORT TERM...JC
LONG TERM...MARSILI
AVIATION...JCHazardous weather outlook, Jan 21, 4:01 AM EST, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 401 AM EST SAT JAN 21 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-220915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 401 AM EST SAT JAN 21 2012 /301 AM CST SAT JAN 21 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY NIGHT INTO MONDAY MORNING. RUNOFF FROM RAINFALL AND MELTING SNOW SUNDAY AFTERNOON INTO MONDAY MORNING WILL CREATE THE POTENTIAL FOR FLOODING ACROSS THE REGION NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-220915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 401 AM EST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE SUNDAY NIGHT THROUGH MONDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jan 21, 11:37 AM EST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1137 AM EST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 6 ENE WALKERTON 41.50N 86.38W
01/21/2012 M4.0 INCH ST. JOSEPH IN COCORAHS
STORM SNOW TOTAL
&&
SCLocal storm report, Jan 21, 11:38 AM EST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1138 AM EST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 6 SE MISHAWAKA 41.60N 86.08W
01/21/2012 M3.7 INCH ST. JOSEPH IN COCORAHS
STORM SNOW TOTAL
&&
SCLocal storm report, Jan 21, 11:39 AM EST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1139 AM EST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW WSW WAKARUSA 41.54N 86.02W
01/21/2012 M3.2 INCH ELKHART IN COCORAHS
STORM SNOW TOTAL
&&
SCLocal storm report, Jan 21, 11:43 AM EST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1143 AM EST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 3 ESE HUNTERTOWN 41.21N 85.12W
01/21/2012 M3.5 INCH ALLEN IN COCORAHS
STORM SNOW TOTAL
0700 AM SNOW 5 SW ELKHART 41.63N 86.05W
01/21/2012 M3.2 INCH ELKHART IN COCORAHS
STORM SNOW TOTAL
0800 AM SNOW 7 WSW FORT WAYNE 41.04N 85.26W
01/21/2012 M5.0 INCH ALLEN IN COCORAHS
STORM SNOW TOTAL
&&
SCLocal storm report, Jan 21, 1:53 PM EST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
153 PM EST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM SNOW LIMA 40.74N 84.11W
01/21/2012 M4.0 INCH ALLEN OH BROADCAST MEDIA
STORM SNOW TOTAL
&&
SCLocal storm report, Jan 21, 1:57 PM EST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
157 PM EST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM SNOW VAN WERT 40.87N 84.58W
01/21/2012 M5.5 INCH VAN WERT OH EMERGENCY MNGR
STORM TOTAL SNOWFALL
&&
NDMNearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.